Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Complera vs Atripla
Dec 28, 2011

Hi, Im on Atripla for almost 2 years now, I have no side effects except very vivid dreams(not nightmares). I do not feel like I ever sleep or well-rested since the dreams are super intense. So my dr gave me a rx for Complera and said it's basically the same once a day regimen, without 'the dreams". Is it worth switching, or is there a way to "sleep deeper" when on Atripla. I feel like "if it aint broke, dont fix it" and Atripla did wonders on my T-cells and undetectable viral load. I trust my dr, but I need a second opinion. If I cant get used to Complera, can I switch back to Atripla without drug resistance? Thank you for your advice.

Response from Dr. Henry

Though there are not yet published studies that I am aware of intensely looking at switching from Atripla to Complera that is tempting option for patients doing well on Atripla except for continued annoying central nervous system side effects (such as sleep/dream problems). Switching from Atripla to Complera is essentially switching from efavirenz to rilpivirine (FTC/tenofovir are the other 2 drugs in both single pill formulations). Data and experience suggests that there is a lower risk for sleep/dream problems with rilpivirine that for efavirenz but there is still some risk. If you had a high baseline viral load (> 100,000 copies/ml) before treatment started and/or have lots of heartburn/reflux esophagitis necessitating use of potent acid reducing drugs then efavirenz may be preferred over rilpirivine from the HIV control standpoint-individual assessment by HIV expert recommended. Other options also exist (ie a boosted protease inhibitor, raltegravir, nevirapine, or even maraviroc in some situations). KH



Previous
Am I part of 10% of the people with permanent side effects of Efavirenz?
Next
Bloating nausea and vomiting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement